Alert archive / Michigan / Heavy Snow Warnings in 2007
Heavy Snow Warning 2, NWS Gaylord, MI
NWS Gaylord, MI issued this heavy snow warning at Jan 29, 2007, 9:37 PM EST for Benzie County, Leelanau County, Manistee County, Michigan. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 29, 2007, 9:37 PM EST (02:37 UTC)
- Expired
- Jan 30, 2007, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
Counties Benzie County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 116 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 7:00 AM EST | SNOW 4.5 | 4 E Honor, MI | 24 HR TOTAL THROUGH 7 AM. SNOWDEPTH 11 IN. |
| Jan 30, 9:00 AM EST | SNOW 4 | Lake Ann, MI | 12 HR TOTAL THROUGH 9 AM. SNOWDEPTH 12 IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 300237 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 937 PM EST MON JAN 29 2007 ...SIGNIFICANT LOCALIZED LAKE ENHANCED SNOW SHOWERS EXPECTED THROUGH MID MORNING TUESDAY... .A NARROW BAND OF HEAVY SNOWFALL IS EXPECTED TO FOCUS ALONG THE LAKE MICHIGAN SHORELINE BETWEEN MANISTEE AND LELAND LATER TONIGHT INTO TUESDAY MORNING. HEAVIEST SNOWFALL THROUGH MIDNIGHT IS EXPECTED TO OCCUR ACROSS THE LEELANAU PENINSULA. DURING THE PRE- DAWN HOURS...A BAND OF HEAVIER SNOWFALL IS EXPECTED TO IMPACT LOCATIONS SOUTH OF LELAND. HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED TO BE LOCALIZED AND WILL IMPACT MAINLY AREAS ADJACENT TO LAKE MICHIGAN. EXPECT SNOW INTENSITY TO DIMINISH BY LATE TUESDAY MORNING. MIZ031-301500- /O.UPG.KAPX.SN.Y.0003.000000T0000Z-070130T1000Z/ /O.NEW.KAPX.HS.W.0002.070130T0237Z-070130T1500Z/ MANISTEE- INCLUDING THE CITY OF...MANISTEE 937 PM EST MON JAN 29 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. EXPECT HEAVIER SNOWFALL TO DEVELOP AFTER MIDNIGHT MAINLY ALONG THE US-31 CORRIDOR. ADDITIONAL ACCUMULATIONS OF 3 TO 7 INCHES ARE POSSIBLE BY MID MORNING TUESDAY...AND WITH SOME LOCATIONS ALREADY HAVING PICKED UP NEARLY 6 INCHES OF SNOWFALL FROM THIS EVENT...TOTAL SNOW AMOUNTS MAY LOCALLY APPROACH ONE FOOT. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ020-025-301500- /O.NEW.KAPX.HS.W.0002.070130T0237Z-070130T1500Z/ LEELANAU-BENZIE- INCLUDING THE CITIES OF...LELAND...FRANKFORT 937 PM EST MON JAN 29 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. EXPECT HEAVIER SNOWFALL TO DEVELOP AFTER MIDNIGHT ACROSS AREAS MAINLY FROM LELAND SOUTH TO FRANKFORT. ADDITIONAL ACCUMULATIONS OF 3 TO 7 INCHES ARE POSSIBLE BY MID MORNING TUESDAY...AND WITH SOME LOCATIONS ALREADY HAVING PICKED UP 3 TO 6 INCHES OF SNOWFALL FROM THIS EVENT...TOTAL SNOW AMOUNTS WILL RANGE FROM 6 INCHES TO AS MUCH AS A FOOT IN LOCALIZED AREAS. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ JPB
1 follow-up statement
000 WWUS43 KAPX 300950 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 450 AM EST TUE JAN 30 2007 ...HEAVY LOCALIZED LAKE SNOW SHOWERS EXPECTED THROUGH MID MORNING... .AN AREA OF HEAVIER LAKE ENHANCED SNOW SHOWERS ACROSS LAKE MICHIGAN...IS EXPECTED TO MOVE THROUGH LEELANAU AND BENZIE COUNTIES THIS MORNING. ADDITIONAL LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO DEVELOP AND IMPACT THESE AREAS LATER IN THE MORNING AND INTO THE AFTERNOON AS WINDS TURN INTO THE NORTH. MIZ031-301100- /O.CAN.KAPX.HS.W.0002.000000T0000Z-070130T1500Z/ MANISTEE- INCLUDING THE CITY OF...MANISTEE 450 AM EST TUE JAN 30 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HEAVY SNOW WARNING. AN AREA OF LAKE ENHANCED SNOW SHOWERS IS EXPECTED TO MOVE THROUGH MANISTEE COUNTY LATE THIS MORNING. HOWEVER...NEW SNOW ACCUMULATIONS OF ONLY AN INCH OR TWO ARE EXPECTED. THEREFORE...THE HEAVY SNOW WARNING HAS BEEN CANCELLED. $$ MIZ020-025-301500- /O.CON.KAPX.HS.W.0002.000000T0000Z-070130T1500Z/ LEELANAU-BENZIE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT 450 AM EST TUE JAN 30 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. AN AREA OF HEAVIER SNOW SHOWERS IS EXPECTED TO PASS THROUGH THE AREA THIS MORNING...FOLLOWED BY ADDITIONAL LAKE EFFECT SNOW SHOWERS DEVELOPING LATE THIS MORNING AND INTO THE AFTERNOON AS WINDS TURN INTO THE NORTH. COMBINED WITH SNOWFALL FROM MONDAY EVENING...TOTAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ008-311100- /O.NEW.KAPX.LE.A.0003.070131T0600Z-070131T1800Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 450 AM EST TUE JAN 30 2007 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS LAKE SUPERIOR THIS EVENING AND OVERNIGHT. A BAND OF INTENSE LAKE EFFECT SNOW MAY DEVELOP ALONG THE FRONT...AND DROP INTO CHIPPEWA COUNTY OVERNIGHT THROUGH EARLY WEDNESDAY AS WINDS TURN INTO THE NORTHWEST. LOCALLY HEAVY SNOW IS POSSIBLE PARTICULARLY FOR AREAS NORTH OF M-28 INCLUDING WHITEFISH BAY AND SAULT SAINT MARIE...WITH TOTAL ACCUMULATIONS IN THESE AREAS UP TO 8 INCHES. A LAKE EFFECT SNOW WATCH MEANS THERE IS A POTENTIAL FOR A LARGE AMOUNT OF SNOW IN ONLY A FEW HOURS. VISIBILITIES AND SNOWFALL CAN VARY GREATLY...IMPACTING TRAVEL SIGNIFICANTLY. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ADAM
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this heavy snow warning went out at Jan 29, 8:50 PM EST, 47 minutes earlier.
Area forecast discussion, Jan 29, 8:50 PM EST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 850 PM EST MON JAN 29 2007 .UPDATE...AS USUAL A NORTHERN MICHIGAN SNOW EVENT WITH PLENTY OF COMPLICATIONS. FIRST OFF...WILL GO AHEAD AND ROLL OUT A HEAVY SNOW WARNING FOR LEELANAU/BENZIE/MANISTEE COUNTIES THROUGH LATE TUESDAY MORNING. SURFACE CONVERGENCE AXIS ALREADY AT WORK WITH A NARROW BAND OF HIGHER RADAR RETURNS FROM NORTHEAST BENZIE COUNTY...NORTH THROUGH THE MANITOU ISLANDS AND UP TOWARD ISQ WHERE IT TURNS CYCLONICALLY AROUND LOW PRESSURE CENTER IN THE GRAND TRAVERSE BAY VICINITY. LOOKING AT (AT LEAST) A COUPLE OF POTENTIAL SCENARIOS FOR THE OVERNIGHT HOURS. ONE IS THE POSSIBILITY LAID OUT IN PREVIOUS DISCUSSION OF A SHORELINE PARALLEL BAND HUGGING THE SHORELINE ALONG THE US-31 CORRIDOR WHERE SOME AREAS HAVE ALREADY RECEIVED UP TO 6 INCHES OF SNOW TODAY. ANOTHER POSSIBILITY IS A MESOSCALE VORTEX SPINNING UP AND ROTATING BACK TOWARD FKS-MBL LATER TONIGHT. SNOW ACCUMULATIONS WOULD PROBABLY BE LOWER WITH THE LATTER SCENARIO SINCE HEAVIER SNOW BANDS WOULD BE CONCENTRATED OUT OVER THE LAKE FOR A LONGER PERIOD OF TIME (EXCEPT PERHAPS ACROSS SOUTHERN LEELANAU COUNTY). BUT AT THIS POINT GIVEN THE AMOUNT OF SNOW THAT HAS ALREADY FALLEN AND A DECENT PROBABILITY OF ANOTHER ROUND OF HEAVY SNOW LATER TONIGHT WILL GET THE WARNING OUT THERE AND JUST SEE WHAT HAPPENS. ON THE LARGER SCALE...IR/WATER VAPOR IMAGERY SUGGEST DEFORMATION AXIS BEGINNING TO PIVOT TO THE SOUTH... IMPLYING SYNOPTIC SNOW HAS LIKELY REACHED ITS NORTHERNMOST POINT THROUGH THE STRAITS AREA WITH MEASURABLE PRECIPITATION UNLIKELY REACHING INTO CHIPPEWA COUNTY. MEANWHILE...YET ANOTHER CONCERN DEALS WITH A SINGLE LES BAND OVER NORTHERN LAKE HURON EXTENDING ACROSS THE LES CHENEAUX ISLANDS AND INTO EASTERN MACKINAC COUNTY. AS WINDS BACK MORE NORTHEAST/NORTH OVERNIGHT THIS BAND WILL EVENTUALLY MOVE SOUTH AND IMPACT NORTHEAST LOWER COUNTIES. BUT THINK THAT THERE WILL BE A SWATH OF SEVERAL INCHES OF SNOWFALL FROM CEDARVILLE/HESSEL (WILL GO WITH AROUND 4 INCHES HERE...THOUGH WILL BE MORE IF WINDS ARE SLOW TO SHIFT) SOUTHWARD TOWARD ST IGNACE OVERNIGHT AS THIS BAND SLIDES ACROSS THESE AREAS. DEPENDING ON WHEN THIS BAND REACHES THE NORTHEAST LOWER SHORELINE COULD ALSO SEE A QUICK INCH OR SO LATE TONIGHT ALONG THE US-23 CORRIDOR NORTH OF APN. JPB && .PREV DISCUSSION.../ISSUED 740 PM EST MON JAN 29 2007/ UPDATE...SOME EARLY THOUGHTS ON TONIGHT. WILL NEED TO EVALUATE HEADLINE POTENTIAL ALONG THE LAKE MICHIGAN SHORELINE FROM THE LEELANAU PENINSULA ON SOUTH. MANISTEE AREA ALREADY PUSHING WARNING CRITERIA...AND BENZIE COUNTY AND PROBABLY PORTIONS OF LEELANAU COUNTY ALREADY NEAR ADVISORY CRITERIA. RADAR IMAGERY SUGGESTS SOME SORT OF LOW/MID LEVEL VORTICITY CENTER LIFTING NORTHEAST INTO NORTHERN LAKE MICHIGAN...PUSHING SYNOPTIC SNOWFALL UP TOWARD THE STRAITS AND FARTHER INLAND TOWARD HTL. ADDITIONAL SYNOPTICALLY DRIVEN SNOWFALL WILL CONTINUE TO PUSH INTO SOUTHWEST PORTION OF THE FORECAST AREA OVER THE NEXT SEVERAL HOURS...PROBABLY ON THE LIGHT SIDE FOR THE MOST PART. MORE CONCERNED WITH WHAT MAY HAPPEN OVER LAKE MICHIGAN OVERNIGHT...WITH INVERSION HEIGHTS NEAR 700MB ON 00Z APX SOUNDING AND DEEP LAYER MOISTURE IN PLACE. 00Z SURFACE ANALYSIS PLACES LOW PRESSURE IN THE MANITOU PASSAGE VICINITY... THIS LOW IS EXPECTED TO SLOWLY DRIFT EAST OVERNIGHT...BUT A TROUGH AXIS HANGS BACK TO THE WEST FOCUSING CONVERGENCE AND POTENTIAL LAKE CONVECTION BETWEEN MBL AND NORTHPORT. WHERE THIS CONVECTION MOVES ONCE IT DEVELOPS IS THE TRICKY PART WITH LIGHT WIND FLOW IN PLACE. LAND BREEZE COMPONENT COULD HOLD SNOW SHOWERS JUST OFFSHORE...OR THERE MAY BE JUST ENOUGH OF A WESTERLY PUSH TO BRING SNOW SHOWERS RIGHT ALONG THE SHORELINE (MOST LIKELY SOUTH OF LELAND). CONSIDERING EXPANDING AND/OR UPGRADING CURRENT ADVISORY... WILL MAKE SOME DECISIONS ON THIS SHORTLY AND HAVE AN UPDATE OUT AROUND 02Z. JPB /ISSUED 338 PM EST MON JAN 29 2007/ 20Z SATELLITE/RADAR/RUC/AND SURFACE ANALYSIS SHOWS NEARLY VERTICALLY STACKED LOW AND MID LEVEL LOW PRESSURE SLIDING SOUTHEAST ACROSS NORTH CENTRAL WISCONSIN. WEAK ISENTROPIC UPGLIDE AND SOME DEFORMATION OUT AHEAD OF THIS SYSTEM LEADING TO LARGE AREA OF LIGHT SNOW AND FLURRIES OVER EASTERN WISCONSIN WITH THE LEADING EDGE JUST ENTERING WEST CENTRAL MICHIGAN. SOUTHWEST FLOW LAKE ENHANCEMENT WELL UNDERWAY OVER LAKE MICHIGAN...PER GREEN BAY AND GRAND RAPIDS RADARS...WITH HEAVIER BANDS EMBEDDED IN LARGER PRECIPITATION SHIELD OVER THE OPEN WATER AND BEGINNING TO MOVE ONSHORE OVER WESTERN MICHIGAN. ELSEWHERE...NOT A BAD AFTERNOON ACROSS MOST OF NORTHERN MICHIGAN (ALBEIT A TAD BIT COLD) WITH SOME SUNSHINE FILTERING THROUGH AN INCREASING MID AND HIGH CLOUD DECK. FORECAST CONCERNS TONIGHT CENTER ON LAKE ENHANCED SNOWS EMBEDDED WITHIN LARGER...BUT MUCH WEAKER...SYNOPTIC SCALE PRECIPITATION SHIELD. TONIGHT...VERY CHALLENGING FORECAST AS AFOREMENTIONED CLOSED MID LEVEL LOW CONTINUES TO MOVE SOUTHEAST AND OPENS UP AS IT RUNS INTO ESTABLISHED CONFLUENT ZONE OVER THE EASTERN LAKES REGION. SURFACE SYSTEM SLIDED RIGHT THROUGH THE HEART OF THE CWA OVERNIGHT. BEST MID LEVEL DYNAMICS SLIDE SOUTH OF THE AREA IN REGION OF ENHANCED DPVA AT BASE OF SHORTWAVE. CLOSER TO HOME...EXPECT WEAK ISENTROPIC UPGLIDE AND DEFORMATION TO CONTINUE TO MOISTEN DRY MID LEVELS (12Z GAYLORD SOUNDING HAD MAX DEWPOINT DEPRESSION OF 29C CENTERED AT 700MB) WITH LIGHT SNOW SPREADING FROM THE SOUTHWEST DURING THE EVENING AND CONTINUING OVERNIGHT FOR MOST OF NORTHERN LOWER MICHIGAN. EXPECTING GENERAL ACCUMULATIONS TO BE ONLY ON THE ORDER OF AN INCH OR SO (EXCEPT NEAR MANISTEE COUNTY...MORE ON THAT LATER). OVER THE EASTERN UPPER...HAVE RETAINED JUST CHANCE POPS BEING TOO FAR REMOVED FROM DYNAMICS AND UNFAVORABLE NORTH TO NORTHEAST 1000MB- 850MB WIND DIRECTION FOR LAKE EFFECT. NOW FOR THE SOUTHWEST SECTIONS OF THE CWA...INITIAL SOUTHWEST FLOW LAKE ENHANCEMENT THIS EVENING (DELTA T/S IN THE UPPER TEENS) BEGINS TO VEER WESTERLY AND EVENTUALLY NORTHWESTERLY AS LOW PASSES BY. STILL EXPECTING SEVERAL INCHES LATE THIS AFTERNOON AND EVENING BEFORE THE FLOW BEGINS TO VEER. MODELS BEGIN TO SIGNIFICANTLY DIVERGE LATER TONIGHT WITH HIGH RESOLUTION 12KM NAM-WRF SLOWING DOWN LOW PRESSURE OVER THE SOUTHWEST CWA AT WESTERN END OF DEVELOPING SURFACE TROUGH. 12Z GFS CONTINUES STEADY PROGRESSION OF LOW OVERNIGHT. FEEL NAM MIGHT BE ON TO SOMETHING AS THE WARM LAKES OFTEN ENHANCE SURFACE TROUGHS. WITH LAST EVENT...NAM WAS CORRECT IN DEPICTING MESOLOW CIRCULATION THAT SLID DOWN NEARLY THE FULL LENGTH OF LAKE MICHIGAN. WILL TEND TO SIDE IN THIS DIRECTION. THAT BEING SAID...NAM SOLUTION ARGUES FOR DEVELOPING MID LAKE CONVERGENCE OVER NORTHERN LAKE MICHIGAN THAT INTERSECTS WEST AND SOUTHWEST PORTIONS OF MANISTEE COUNTY ON BACKSIDE OF CIRCULATION. BUFKIT ANALYSIS OVER MID LAKE SHOWS INVERSION UP NEAR 8KFT...SATURATED CONDITIONS UP THROUGH 18KFT (500MB)...AND DELTA T/S REMAINING IN THE UPPER TEENS. GIVEN LINGERING SYNOPTIC ENHANCEMENT AND IMPRESSIVE LAKE EFFECT PARAMETERS...FEEL AN ADDITIONAL 2 TO 4 INCHES IS CERTAINLY POSSIBLE OVER PORTIONS OF MANISTEE COUNTY. WILL THEREFORE CONTINUE SNOW ADVISORY FOR MANISTEE COUNTY THROUGH 10Z TUESDAY. ANOTHER POTENTIAL INTERESTING SCENARIO MAY UNFOLD LATER TONIGHT OVER NORTHEAST SECTIONS OF THE LOWER PENINSULA NEAR THE LAKE HURON SHORELINE. LIGHT NORTHEASTERLY FLOW OVER NORTHERN LAKE HURON NORTH OF DEVELOPING SURFACE TROUGH WILL LEAD TO AREAS OF ENHANCED CONVERGENCE AND SOME POSSIBLE LAKE ENHANCEMENT. LIGHT FLOW ALSO ARGUES FOR DEVELOPMENT OF POSSIBLE MESOLOW CIRCULATIONS THAT MAY PROPAGATE INLAND WITH ENHANCED SNOWFALL. DID TREND FORECAST IN THIS DIRECTION BY BUMPING POPS TO CATEGORICAL PRESQUE ISLE AND ALPENA COUNTIES. HOWEVER...AT THIS TIME OF ONLY PUT AROUND AN INCH OF ACCUMULATION GIVEN INHERENT COMPLEXITIES OF EXACT TROUGH PLACEMENT AND MESOLOW DEVELOPMENT. MSB TUESDAY...SHARP CYCLONIC FLOW AND GOOD LOW LEVEL CONVERGENCE WILL REMAIN OVER THE SRN HALF OF THE CWA DURING THE MORNING IN THE WAKE OF THE DEPARTING SURFACE LOW. DEVELOPMENT OF SYNOPTIC SNOW WILL REMAIN FOCUSED ALONG AND SOUTH OF M 72 ALONG THE TROUGH AXIS WHERE LOW/MID LEVEL MOISTURE IS MOST PLENTIFUL. LAKE ENHANCEMENT (850 MB TEMPS OF AROUND -16C) DIRECTED UNDER NEARLY STRAIGHT NORTH FLOW WILL CONTINUE TO TARGET FAR NW LOWER MICHIGAN AREAS ALONG AND WEST OF M-31 FOR THE HEAVIEST SNOWFALL DURING THE MORNING. INVERSION HEIGHTS WILL REMAIN AROUND 8500 FT...WITH A RATHER WEAK INVERSION AND SOME ADDITIONAL MOISTURE ABOVE THE INVERSION PER LATEST MODEL SOUNDINGS. MAIN LIMITATION TO ACCUMULATING SNOW WILL BE SHIFTING WINDS THROUGHOUT THE DAY...WHICH WILL REDIRECT LAKE ENHANCEMENT FROM NORTHERLY FLOW AREAS IN THE MORNING TO NW FLOW AREAS BY AFTERNOON AND THEN TO WESTERLY FLOW AREAS BY LATE AFTERNOON. LOW LEVEL WINDS THEN TEMPORARILY SETTLE INTO A NEARLY STRAIGHT WESTERLY FLOW UNTIL ANOTHER SHARP TROUGH ENTERS NRN SECTIONS OF THE CWA OVERNIGHT. CONCEIVABLE THAT A FAIRLY STRONG WEST-EAST ORIENTED LAKE EFFECT SNOW BAND WILL SET UP OVER CENTRAL LAKE SUPERIOR LATER TUESDAY EVENING AND THEN SLIDE SE INTO ERN UPR MICHIGAN OVERNIGHT. WILL NEED TO KEEP A WATCHFUL EYE OUT FOR THIS PROSPECT. IN THE MEANTIME...WILL INCREASE POPS TO LIKELY FOR THE ABOVE OUTLINED AREAS WHERE LAKE ENHANCEMENT WILL IMPACT PORTIONS OF ERN UPR AND NW LOWER MICHIGAN. WILL BE CONSERVATIVE WITH RESPECT TO SNOW AMOUNTS FOR NOW...AS MOST PLACES WILL ONLY SEE A COUPLE INCHES OF NEW SNOW ON TUESDAY AND ANOTHER INCH OR TWO TUESDAY NIGHT. HOWEVER...AS IS TYPICAL WITH LAKE EFFECT...LOCALLY HIGHER AMOUNTS ARE A GOOD BET. COLD TEMPS WILL REMAIN IN PLACE ACROSS THE ENTIRE REGION...WITH HIGHS TUESDAY AFTERNOON IN THE TEENS AND LOWER 20S...AND LOW TEMPS TUESDAY NIGHT IN THE SINGLE DIGITS. WEDNESDAY...LOW LEVEL WINDS SHIFT TO THE NW BEHIND THE TROUGH (MENTIONED ABOVE). DEEP CYCLONIC FLOW REMAINS IN PLACE ACROSS THE GREAT LAKES...FOCUSING GREATEST SNOWFALL POTENTIAL ACROSS ERN UPR AND NW LOWER MICHIGAN. 850 MB TEMPS DROP A FEW DEGREES (TO AROUND -20 C) BEHIND THE TROUGH...KEEPING EXCELLENT PROSPECTS FOR OVER-LAKE INSTABILITY...BUT COMING DANGEROUSLY CLOSE TO TEMPS BECOMING TOO COLD FRONT LARGE SNOWFLAKE GROWTH. SNOW CHANCES WILL CONTINUE INTO WEDNESDAY...WITH BEST CHANCES ACROSS THE TYPICAL SNOWBELT REGIONS. COLD TEMPS WILL CONTINUE WITH HIGHS WEDNESDAY AFTERNOON IN THE UPPER TEENS AND LOWER 20S AND LOWS WEDNESDAY NIGHT IN THE SINGLE DIGITS TO LOWER TEENS. THURSDAY THROUGH MONDAY...OVERALL LONG WAVE PATTERN CHANGES VERY LITTLE THRU THE END OF THE WEEK AND INTO EARLY NEXT WEEK. DEEP UPPER TROUGHING REMAINS LOCKED OVER THE ERN TWO-THIRDS OF THE US...WHILE 500 MB RIDGE AXIS HOLDS ALONG THE WEST COAST. SURFACE LOW DEVELOPS OVER THE NRN PLAINS BY THURSDAY EVENING AND RAPIDLY DEEPENS AS IT TRACKS EASTWARD THRU NRN MICHIGAN ON FRIDAY. PLENTY OF COLD AIR REMAINS IN PLACE ACROSS THE GREAT LAKES TO SUSTAIN OVER-LAKE INSTABILITY. THUS...LAKE-ENHANCED EVENT WILL UNFOLD DURING THE LAST HALF OF THE WEEK. SW LOW LEVEL WINDS AHEAD OF THE SYSTEM WILL TARGET THE STRAITS AREA AND THE LAKE MICHIGAN SHORELINE FOR HEAVIEST SNOWFALL THURSDAY AND FRIDAY...BEFORE WINDS SHIFT TO THE NW BEHIND THE SYSTEM. TYPICAL SNOWBELT AREAS OF ERN UPR AND NW LOWER MICHIGAN WILL THEN BE IN LINE FOR HEAVIEST SNOWFALL FRIDAY NIGHT THRU SUNDAY (AT LEAST). HOWEVER...EXTREMELY COLD AIR (I.E. 850 MB TEMPS DROPPING TO AROUND -26 C) WILL LIMIT DENDRITIC GROWTH AND THUS THE POTENTIAL FOR LARGE SNOWFLAKE DEVELOPMENT. IN ADDITION...A PERIOD OF STRONG WINDS WILL LIKELY DEVELOP FRIDAY NIGHT INTO SATURDAY IMMEDIATELY BEHIND THE DEEP SURFACE LOW. WILL KEEP A CLOSE EYE ON EXACTLY HOW THIS EVENT UNFOLDS. FOR NOW...WILL MAINTAIN A CHANCE OF SNOW SHOWERS EACH DAY WITH BEST CHANCES IN THE ABOVE OUTLINED AREAS. COLD TEMPS WILL CONTINUE...AND NEXT WEEKEND MAY FEATURE SOME OF THE COLDEST WEATHER WE HAVE SEEN SO FAR THIS WINTER SEASON. STAY TUNED... && .APX WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING...THROUGH TUESDAY MORNING...MIZ020-025-031. &&
Hazardous weather outlook, Jan 29, 3:35 PM EST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 335 PM EST MON JAN 29 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-301100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 335 PM EST MON JAN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT HEAVIER LAKE ENHANCED SNOW SHOWERS ARE POSSIBLE OVER PORTIONS OF NORTHERN LOWER MICHIGAN THIS EVENING AND TONIGHT...ESPECIALLY IN MANISTEE COUNTY. SEE ONGOING ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WELL BELOW NORMAL TEMPERATURES ARE POSSIBLE THIS WEEKEND AS VERY COLD AIR DROPS OUT OF CANADA...INTO THE NORTHERN PLAINS AND WESTERN GREAT LAKES REGION. HEAVY LAKE EFFECT SNOW SHOWERS ARE POSSIBLE OVER THE SNOW BELTS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN LATE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE CONTINUE TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN GAYLORD. MSB
In the hours before
Local storm report, Jan 29, 4:20 PM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
420 PM EST MON JAN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM SNOW MANISTEE 44.24N 86.33W
01/29/2007 M3.3 INCH MANISTEE MI TRAINED SPOTTER
2 HOUR TOTAL THROUGH 420 PM.
&&
JPBLocal storm report, Jan 29, 7:05 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
705 PM EST MON JAN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM SNOW MANISTEE 44.24N 86.33W
01/29/2007 M5.4 INCH MANISTEE MI TRAINED SPOTTER
5 HR TOTAL THRU 7 PM. SNOWDEPTH 12 IN.
&&
ASULLIVALocal storm report, Jan 29, 7:08 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
708 PM EST MON JAN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM SNOW LAKE ANN 44.73N 85.84W
01/29/2007 M3.0 INCH BENZIE MI TRAINED SPOTTER
3 HR TOTAL THRU 7 PM. SNOWDEPTH 10 IN.
&&
ASULLIVALocal storm report, Jan 29, 9:26 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
926 PM EST MON JAN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM SNOW 5 N LAKE ANN 44.80N 85.84W
01/29/2007 M4.0 INCH LEELANAU MI TRAINED SPOTTER
2 HR TOTAL THROUGH 9 PM. SNOWDEPTH 15 IN.
0702 PM SNOW GLEN ARBOR 44.90N 86.00W
01/29/2007 E6.0 INCH LEELANAU MI TRAINED SPOTTER
2 HR TOTAL THRU 9 PM.
&&
ASULLIVAThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:50 AM EST | Lake Effect Snow Watch | APX | 7 hr | |
| Jan 30, 11:22 AM EST | Lake Effect Snow Warning | APX | 24 hr | |
| Jan 30, 3:54 PM EST | Lake Effect Snow Advisory | APX | Antrim, Cheboygan, Emmet, Leelanau, Otsego | 12 hr |
Nearby
Heavy Snow Warnings in Michigan, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.